I’ve been on Gapapentine for 5 years, Tegratol before that, because of wieght gain and numbness, i came off them in October, lost 1 1/2 stone and i feel good, but pain back, everything seems to have wieght gain as a side affect, whats worse over weight tired and sluggish or PAIN, any ideas
As with many medications, whilst Gabapentin is a very effective treatment for neuropathic pain and seizures, it doesn’t, unfortunately, suit everyone. Interestingly, one of its side effects happens to be ‘an increased appetite’ and ‘changes in weight’. Not good if you’re trying to watch your weight!
That said, there are equally effective neuropathic treatments available. I have noted recently, whilst browsing the threads that there is a neuropathic treatment available called Topiramate and, again, it is effective and has an advantageous side effect of weight loss.
Here is a link to a previous ms society thread which you might find interesting. Have a chat with your GP. It might be suitable for you.- http://www.mssociety.org.uk/forum/everyday-living/anyone-used-drug-topiramate
Good luck and I hope you get pain free soon